Connecticut, 2010

High Wind in Connecticut, December 1, 2010

December 1, 2010 · NWS ALY · 2 events in 2 counties and zones

A strong cold front swept across northwestern Connecticut Wednesday, December 1st, bringing strong and gusty winds and heavy rains to the area. With the passage of the cold front winds quickly shifted from the south-southeast to the west and temperatures rapidly dropped.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A strong cold front swept across northwestern Connecticut Wednesday, December 1st, bringing strong and gusty winds and heavy rains to the area. With the passage of the cold front winds quickly shifted from the south-southeast to the west and temperatures rapidly dropped.

Ahead of the cold front, a very strong south to southeast low level jet resulted in wind gusts up to 55 mph, and with the passage of the front there were wind gusts up to around 50 mph. These strong wind gusts downed trees and power lines, resulting in power outages.

Generally, 1 1/2 to 3 inches of rain fell across the area, resulting in some urban and small stream flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 1, 12:43 PM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Dec 1, 12:43 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1243 PM EST WED DEC 1 2010

.SYNOPSIS...
A STRONG FLOW OF WARM MOIST AIR AHEAD OF A FRONTAL BOUNDARY WILL
BRING RAIN TO THE REGION...HEAVY AT TIMES...THROUGH TODAY. THERE
WILL ALSO BE STRONG WINDS ACROSS THE REGION ALONG AND AHEAD OF THE
FRONT. THE FRONT WILL MOVE EAST OF THE REGION WEDNESDAY NIGHT...WITH
MUCH COLDER TEMPERATURES THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1125 AM EST...HAVE ADJUSTED FORECAST MAX TEMPS UPWARD A FEW
DEGREES...ESP ACROSS THE MID HUDSON VALLEY...WHERE CURRENT TEMPS
HAVE ALREADY REACHED AROUND OR JUST OVER 60. TEMPS SHOULD NOT RISE
MUCH MORE THAN PERHAPS A DEGREE OR TWO FROM CURRENT OBS...GIVEN
WIDESPREAD RAINFALL NOW OVERSPREADING REGION.

AS NARROW COLD FRONTAL RAIN BAND ACCELERATES E/NE THIS
AFTERNOON...EXPECT RAPID TEMPERATURE FALLS IMMEDIATELY BEHIND THIS
BOUNDARY.

PREVIOUS DISCUSSION FOLLOWS...

COLD FRONT HAS STARTED TO ADVANCE RAPIDLY ACROSS NEW YORK STATE
WITH EXPECTED TIME OF ARRIVAL REACHING WESTERN PORTION OF FA
BTW 17Z AND 18Z...HUDSON VALLEY BTW 20Z AND 21Z AND FAR ERN
PORTION OF FA BTW 22Z AND 23Z. DUE TO TIGHTENING PRESSURE
GRADIENT ACROSS FA HAVE EXPANDED WIND ADVISORY TO INCLUDE ENTIRE
FA. HAVE ALSO ADJUSTED TIMING OF WIND ADVISORY AS FRONT WILL NOT
HAVE CLEARED WRN PTN OF FA BEFORE 21Z. STRONG SOUTH TO SOUTHEAST
WINDS AHEAD OF THE COLD FRONT WILL LIKELY PRODUCE SUSTAINED WINDS
OF 15 TO 30 MPH WITH GUSTS 45 TO 55 MPH. CANNOT RULE OUT SOME
LOCALLY HIGHER GUSTS IN EXCESS OF 65 MPH ACROSS THE HIGHEST
TERRAIN. PREVIOUS FORECAST MAX TEMPS LOOK TO BE ON TRACK AND HAVE
JUST TWEAKED THE HOURLY TEMPS TO BETTER FIT FROPA. ALSO HAVE LEFT
QPF AMOUNTS IN TACT WITH THE HEAVIEST RAIN JUST NOW MOVING INTO
THE FA. EXPECT THAT MOST OF FA WILL EXPERIENCE A 4 TO 6 HOUR PERIOD
OF MODERATE TO HEAVY RAIN WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO
2 INCHES IN MOST AREAS. THUS FLOOD WATCH REMAINS IN EFFECT ACROSS
ENTIRE FA.

THE FOLLOWING IS FROM THE PREVIOUS AFD ORIGINALLY ISSUED AT 404 AM
EST...AREAS OF RAIN FEED OVER THE REGION FROM SW TO NE...WITH THE
MAIN AREA OF RAIN STILL TO THE WEST. AS LOW LEVEL SOUTH TO SOUTHEAST
WIND FLOW INCREASES...TEMPERATURES WILL CONTINUE TO CLIMB AHEAD OF
THE COLD FRONT. MANY AREAS OF THE REGION SEEING TEMPERATURES WELL
INTO THE 40S AND 50S NOW...AND WILL RISE MORE THROUGH THE
DAY...PRIOR TO COLD FRONTAL PASSAGE. AS THE AREA OF RAIN TRACKS INTO
AND THROUGH THE REGION THROUGH THE DAY...RAIN WILL BE HEAVY AT
TIMES...AND WINDS WILL BE QUITE STRONG EVERYWHERE. KEEPING THE WIND
ADVISORY AS IS...BUT EVEN VALLEY AREAS COULD SEE SOME WIND GUSTS
OVER 40 MPH AT SOME POINT TODAY. FLOOD WATCH WILL CONTINUE AS IS.
MOST OF THE INSTABILITY WILL BE SOUTH OF THE REGION...SO NOT
INCLUDING ANY THUNDER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
STEADIER RAIN WILL EXIT WITH THE FRONTAL PASSAGE THIS AFTERNOON
AND EVENING. THE BOUNDARY LAYER WILL COOL...BUT THE MEAN UPPER
TROUGH AXIS STILL REMAINS JUST WEST OF THE REGION...SO THE CORE OF
THE COLDEST AIR WILL BE DELAYED. WINDS WILL TEND TO DIMINISH...BUT
WEST TO NORTHWEST BOUNDARY LAYER FLOW WILL STAY STEADY ENOUGH SO
THAT SURFACE WINDS MAY STAY STEADY THROUGH THE NIGHT. SOME CLOUDS
AND MOISTURE OFF THE LAKES COULD SPREAD THROUGH THE REGION AS
WELL...ESPECIALLY WITH UPPER DYNAMICS PROXIMATE TO THE REGION.
LOWS TONIGHT IN THE 20S TO LOWER 30S.

LAKE EFFECT SNOW SHOWER ACTIVITY WILL BECOME ORGANIZED INTO A
SINGLE BAND...NOSING INTO THE SOUTHERN ADIRONDACKS TOMORROW
THROUGH FRIDAY...AND SHOULD GRADUALLY DIMINISH THROUGH FRIDAY
NIGHT AS IT SHIFTS SOUTH. THE EASTWARD EXTENT OF THE LAKE EFFECT
BAND IS IN QUESTION...SO NO HEADLINES FOR LAKE EFFECT AT THIS
TIME...BUT HEADLINES MAY BE NEEDED LATER. A FEW INCHES OF SNOW IN
NORTHERN HERKIMER COUNTY IS NOT OUT OF THE QUESTION. MORE UPPER
ENERGY SPINNING AROUND THE MAIN UPPER ENERGY COULD EXPAND THE SNOW
SHOWER ACTIVITY ACROSS THE ENTIRE REGION FRIDAY AND FRIDAY
NIGHT...BUT JUST ISOLATED ACTIVITY OUTSIDE THE HIGHER TERRAIN OF
THE SOUTHERN ADIRONDACKS AND EASTERN CATSKILLS.

THE MOSTLY CLOUDY SKY IN MOST AREAS...AND INTERVALS OF CLOUDS AND
SUN IN SOUTHERN AREAS WILL LIMIT SUNSHINE AND MIXING...SO HIGHS IN
THE 30S TO LOWER 40S. LOWS FRIDAY NIGHT IN THE 20S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AT THE START OF THIS PERIOD...THE GFS...ECMWF...AND GEM ALL
FEATURED A NEGATIVELY TILTED TROF AT 500 HPA EXTENDING FROM
HUDSON BAY CANADA TO OFF LONG ISLAND WITH A CUTOFF LOW OVER
THE REGION. THE GFS AND GEM HAD THE CNTR AT 534 NEAR CAPE
COD WHILE THE ECM HAD A DEEPER CENTER OF 530 NEAR KSLK. AT
THE SAME TIME THERE WAS A FAIRLY BROAD RIDGE OVER THE ROCKIES.
THERE WAS PRACTICALLY NO CHANGE AT THE 500 HPA LEVEL ACROSS THE
REGION INTO SUNDAY BUT TOWARD MONDAY THE CLOSED LOW DEEPENED
AND BECAME MORE PRONOUNCED WHILE THE AMPLITUDE OF THE RIDGE
OVER THE ROCKIES INCREASED.  MEANWHILE AT THE SURFACE A LOW
DEVELOPS ALONG THE FRONTAL BOUNDARY IN THE ATLANTIC ABOUT 1000
MILES EAST OF NEW JERSEY. THIS LOW TRACKS NORTH THEN CURVES
WEST TO EAST OF NOVA SCOTIA BY 12Z SUNDAY. THIS IS SUPPORTED
BY NCEP...THE GFS...AND THE ECM.  THE SURFACE LOW THEN MOVES
WEST INTO QUEBEC TOWARD JAMES BAY. AT THIS POINT THE GFS AND
ECM DIGRESS. THE ECM DEVELOPS A SECOND SURFACE LOW NEAR CAPE
HATTERAS WHICH MOVES NORTH AND INTENSIFIES WHILE THE LOW
IN THE MARITIMES WEAKENS WHILE THE GFS MOVES THE FIST LOW
INLAND AND THEN HAS IT TURN TOWARD THE SOUTH WITH THE SECOND
LOW MUCH FARTHER NORTH AND SWEEPING AROUND THROUGH THE GULF
OF ST LAWRENCE BEFORE IT TURNS LEFT INTO QUEBEC AND THEN
CONTINUES TO ROLL AROUND SOUTH UNDER THE UPPER LOW WHICH
REMAINS STALLED OVER NORTHERN MAINE. THE UPPER LOW CAUSES
A WEAK DISTURBANCE SIMILAR TO A BACK DOOR FRONT TO DROP
SOUTH OUT OF CANADA ACROSS THE REGION ON MONDAY AND A SECOND
ONE TO DO SO ON TUESDAY. AS A RESULT THE WEATHER WILL BE
RATHER UNSETTLED...ESPECIALLY NORTH AND WEST OF THE ALBANY
AREA. THE PERIOD SHOULD BE FAIRLY DRY ASIDE FROM SOME LAKE
EFFECT SNOW...WITH CHANCE POPS NORTH AND WEST DECREASING TO
NO POPS ACROSS THE MID HUDSON REGION OF NY AND ADJACENT
CONNECTICUT. TEMPERATURES DURING THIS PERIOD WILL BE 1 TO
3 DEGREES BELOW THE SEASONAL NORM.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MODERATE TO HEAVY RAIN ASSOCIATED WITH A STRONG FRONTAL SYSTEM WILL
BE MOVING ACROSS THE ERN NY TERMINALS THIS AFTN. THIS WILL ALLOW FOR
MVFR CIGS...WITH OCNL IFR VSBYS/CIGS AS WELL WITHIN THE POCKETS OF
HEAVIER RAIN. IN ADDITION...STRONG SOUTHERLY WINDS WILL GUST UP
TO 40 KTS AHEAD OF THE FRONTAL BOUNDARY AS WELL. THERE STILL WILL BE
SOME LLWS ISSUES FOR THE EARLY-MID AFTN...AS 2 KFT WINDS ARE STILL
SOUTH-SOUTHEAST AT 40-60 KTS...BUT THESE WINDS WILL DECREASE BY
LATER THIS AFTN AS THE BEST WINDS ALOFT SHIFT EASTWARD. THE FRONTAL
BOUNDARY LOOKS TO CROSS THE AREA BY AROUND 20-22Z. THERE MAY BE SOME
LINGERING AREAS OF RAIN AND SHOWERS IN ITS WAKE...BUT MOST OF THE
RAIN SHOULD END BY 00Z. IN THE FRONT/S WAKE...DRIER AND COOLER AIR
WILL RAPIDLY ADVECT INTO THE REGION FOR THE EVENING HOURS. THIS MAY
KEEP MVFR CIGS FOR A FEW HOURS...BUT VFR CIGS SHOULD RETURN BY
02Z-03Z FOR ALL TERMINALS.

VFR CONDITIONS WILL THEN CONTINUE FOR MOST OF THE OVERNIGHT AND INTO
THURSDAY...WITH JUST SCT-BKN STRATOCU FOR NORTHERN AREAS DUE TO
CYCLONIC FLOW/LAKE ENHANCED CLOUDS. SFC WINDS WILL DIE DOWN AS
WELL...WITH WESTERLY WINDS GENERALLY LESS THAN 10 KTS FOR TONIGHT
INTO THURSDAY.

OUTLOOK...
THU-SUN...VFR...NO SIG WX.

&&

.HYDROLOGY...
FLOOD WATCH FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN
NEW ENGLAND...

A STORM SYSTEM WILL IMPACT THE REGION WITH RAIN...HEAVY AT
TIMES...THROUGH TODAY. MODEL GUIDANCE OF 2-3 INCHES WITH UP TO 4
INCHES FOR THE TERRAIN /PERHAPS ISOLATED 5 INCHES FOR THE
CATSKILLS ADIRONDACKS AND HIGHER ELEVATIONS OF THE SOUTHERN GREEN
MTNS OF VERMONT/. LATEST ENSEMBLE BASED RIVER FORECASTS FROM THE
NORTHEAST RIVER FORECAST CENTER INDICATE WIDESPREAD MINOR FLOODING
WITH A FEW POINTS REACHING MODERATE FLOOD LEVELS. MODELS ALSO
INDICATE THAT MUCH OF THE RAIN WILL COME IN LESS THAN 12 HOURS
DURING THE DAY TODAY. THIS INDICATES THAT ISOLATED FLASH FLOODING
IS ALSO A THREAT. MUD SLIDES ARE ALSO A POSSIBILITY IN STEEP
TERRAIN AS TREES HAVE BECOME DORMANT AND SOIL CONDITIONS ARE LESS
THAN IDEAL TO SOAK UP THE RAIN...INCREASING THE POTENTIAL FOR
RUNOFF. SMALLER STREAMS SHOULD CREST BY 7 AM THURSDAY...WITH THE
LARGER AND SLOWER RIVERS CRESTING OVERNIGHT THURSDAY INTO FRIDAY.
PLEASE CONTINUE TO MONITOR THIS EVOLVING HAZARDOUS WEATHER
SITUATION FROM YOUR NATIONAL WEATHER SERVICE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THURSDAY MORNING FOR CTZ001-013.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NYZ032-033-
     038>040-047-048-051-058-063-082.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NYZ041>043-049-
     050-052>054-059>061-064>066-083-084.
MA...FLOOD WATCH THROUGH THURSDAY MORNING FOR MAZ001-025.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH THURSDAY MORNING FOR VTZ013>015.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...KL/11/NAS
SHORT TERM...NAS
LONG TERM...RCK
AVIATION...FRUGIS
HYDROLOGY...RCK
Hazardous weather outlook, Dec 1, 9:21 AM EST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
921 AM EST WED DEC 1 2010

CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066-083-
084-VTZ013>015-021200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
921 AM EST WED DEC 1 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHEASTERN
ADIRONDACKS...HUDSON VALLEY AND TACONICS OF EAST CENTRAL NEW YORK
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF FLOODING...RAINFALL
AMOUNTS OVER AN INCH...WIND GUSTS OVER 40 MPH AS WELL AS ANY
DOWNED TREES...TREE LIMBS OR POWERLINES TO THE NATIONAL WEATHER
SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE
INTERNET.

NYZ032-033-038>040-047-048-051-058-063-082-021200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
921 AM EST WED DEC 1 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN
ADIRONDACKS...MOHAWK VALLEY AND EASTERN CATSKILLS OF
EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF FLOODING...RAINFALL
AMOUNTS OVER AN INCH...WIND GUSTS OVER 40 MPH AS WELL AS ANY
DOWNED TREES...TREE LIMBS OR POWERLINES TO THE NATIONAL WEATHER
SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE
INTERNET.

In the hours before

Local storm report, Dec 1, 1:09 PM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
109 PM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     NON-TSTM WND DMG NEWPORT                 43.19N 75.01W
12/01/2010                   HERKIMER           NY   TRAINED SPOTTER

            POWERLINES DOWN ON EAST ST.

&&

11
Special weather statement, Dec 1, 1:46 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
146 PM EST WED DEC 1 2010

NYZ033-038>040-047-048-082-011930-
HAMILTON NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-SOUTHERN HERKIMER NY-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
146 PM EST WED DEC 1 2010

...HEAVY RAIN SHOWERS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

AT 137 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAIN SHOWERS CAPABLE OF PRODUCING...WINDS UP TO 50
MPH...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF MOFFITT BEACH CAMPGROUND TO CAROGA
LAKE TO 7 MILES WEST OF SHARON SPRINGS TO SUMMIT...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF SPECULATOR TO 11 MILES
NORTHWEST OF GLOVERSVILLE TO 10 MILES SOUTHWEST OF CANAJOHARIE TO 11
MILES EAST OF MARYLAND...AND MOVING EAST AT 30 MPH.

HEAVY RAIN SHOWERS WILL BE NEAR...
SHARON SPRINGS...RICHMONDVILLE...CANAJOHARIE AND AMES BY 150 PM...
MOFFITT BEACH CAMPGROUND AND LAKE PLEASANT BY 155 PM...
SPECULATOR...NORTH BLENHEIM AND COBLESKILL BY 200 PM...
GILBOA BY 205 PM...

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL OCCUR WITH THIS LINE.

LAT...LON 4316 7457 4358 7464 4360 7420 4302 7413
      4237 7429 4244 7464 4251 7471 4253 7472
      4262 7464 4274 7468 4283 7466 4287 7478
TIME...MOT...LOC 1844Z 265DEG 24KT 4350 7451 4317 7443
          4283 7468 4256 7461

FRUGIS
Special weather statement, Dec 1, 2:17 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EST WED DEC 1 2010

NYZ033-039>042-047>053-058>060-063-064-082-083-012000-
WESTERN ALBANY NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN ULSTER NY-HAMILTON NY-
SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-MONTGOMERY NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
217 PM EST WED DEC 1 2010

...HEAVY RAIN SHOWERS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

AT 212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAIN SHOWERS CAPABLE OF PRODUCING...WINDS UP TO AROUND
50 MPH...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM SPECULATOR TO 6 MILES NORTH OF DELANSON TO
PHOENICIA...OR ALONG A LINE EXTENDING FROM SPECULATOR TO 8 MILES
SOUTH OF AMSTERDAM TO 10 MILES SOUTHWEST OF HUNTER...AND MOVING EAST
AT 25 TO 30 MPH.

THUNDERSTORMS WILL BE NEAR...
KENNETH L WILSON CAMPGROUND AND BERNE BY 225 PM EST
GLENVILLE...ROTTERDAM JUNCTION AND EDINBURG BY 230 PM EST
WOODSTOCK...WESTERLO...GALWAY AND ALTAMONT BY 235 PM EST
NORTH-SOUTH LAKE CAMPGROUND BY 240 PM EST

LAT...LON 4370 7374 4286 7363 4203 7376 4208 7393
      4202 7395 4200 7444 4282 7431 4366 7443
TIME...MOT...LOC 1916Z 266DEG 23KT 4358 7428 4283 7417
          4209 7428
Special weather statement, Dec 1, 2:58 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
258 PM EST WED DEC 1 2010

MAZ001-025-NYZ041-050-052>054-059>061-083-084-VTZ013-012030-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-BENNINGTON VT-
SOUTHEAST WARREN NY-SOUTHERN WASHINGTON NY-SOUTHERN BERKSHIRE MA-
NORTHERN BERKSHIRE MA-
258 PM EST WED DEC 1 2010

...HEAVY RAINS SHOWERS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAIN SHOWERS CAPABLE OF PRODUCING...WINDS UP TO AROUND
50 MPH...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM CORINTH TO LOUDONVILLE TO CLERMONT...OR ALONG A
LINE EXTENDING FROM 8 MILES WEST OF GLENS FALLS TO LATHAM TO
SAUGERTIES...AND MOVING EAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
GLENS FALLS...CENTER BRUNSWICK...WYANTSKILL AND WYNANTSKILL BY 305 PM
EST
HUDSON FALLS...WEST SAND LAKE...PHILMONT AND NASSAU BY 310 PM EST
GREENWICH BY 315 PM EST
STEPHENTOWN BY 320 PM EST

LAT...LON 4204 7331 4205 7352 4202 7353 4201 7374
      4208 7394 4213 7392 4215 7395 4277 7385
      4278 7382 4281 7386 4336 7387 4338 7350
      4331 7326 4331 7319 4277 7318
TIME...MOT...LOC 1957Z 265DEG 35KT 4328 7374 4273 7373
          4209 7384
Special weather statement, Dec 1, 3:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EST WED DEC 1 2010

NYZ032-033-038>040-047-082-012215-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
COBLESKILL...MIDDLEBURGH...NORTHVILLE...MAYFIELD
310 PM EST WED DEC 1 2010

...RAIN WILL QUICKLY CHANGE TO SLEET AND SNOW OVER THE NEXT 2 HOURS
ACROSS THE WESTERN MOHAWK VALLEY AND ADIRONDACKS...

RAIN WILL CONTINUE TO MIX WITH...AND THEN CHANGE TO SLEET AND SNOW
THROUGH 5 PM ACROSS THE WESTERN MOHAWK VALLEY...AND WESTERN
ADIRONDACKS. A QUICK COATING TO ONE INCH OF SNOW IS POSSIBLE
WITHIN LOWER ELEVATIONS...AND 1 TO 2 INCHES ACROSS HIGHER
ELEVATIONS MAINLY ABOVE 800 FEET.

AS TEMPERATURES FALL TO NEAR FREEZING...AND PRECIPITATION CHANGES
TO SLEET AND SNOW...LOCALLY SLIPPERY TRAVEL CONDITIONS WILL LIKELY
DEVELOP. THIS COULD ADVERSELY IMPACT TRAVEL ACROSS PORTIONS OF
THE NEW YORK STATE THRUWAY...MAINLY BETWEEN EXITS 28 AND
30...BETWEEN 4 AND 5 PM.

THE PRECIPITATION IS EXPECTED TO TAPER OFF FROM WEST TO EAST
TOWARD AND AFTER 5 PM.
Special weather statement, Dec 1, 3:28 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EST WED DEC 1 2010

MAZ001-025-NYZ043-053-054-060-061-084-VTZ013-012100-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-WESTERN RENSSELAER NY-
EASTERN RENSSELAER NY-BENNINGTON VT-NORTHERN WASHINGTON NY-
SOUTHERN WASHINGTON NY-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
328 PM EST WED DEC 1 2010

...HEAVY RAIN SHOWERS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 322 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF OF HEAVY RAIN SHOWERS CAPABLE OF PRODUCING...WINDS UP TO
AROUND 50 MPH...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF HARTFORD TO 8 MILES
WEST OF HOOSICK FALLS TO HUDSON...OR ALONG A LINE EXTENDING FROM
HUDSON FALLS TO 8 MILES WEST OF HOOSICK FALLS TO HUDSON...AND MOVING
EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
SALEM...GRAFTON AND CHATHAM BY 335 PM EST
HOOSICK FALLS BY 340 PM EST
GRANVILLE...STEPHENTOWN...BERLIN AND AUSTERLITZ BY 345 PM EST
HIDDEN VALLEY AND SHAFTSBURY BY 350 PM EST

LAT...LON 4311 7296 4311 7299 4293 7300 4229 7317
      4218 7385 4226 7382 4230 7378 4235 7379
      4292 7357 4336 7353 4344 7324 4332 7324
      4331 7299 4329 7297 4331 7296 4330 7294
TIME...MOT...LOC 2027Z 249DEG 33KT 4330 7342 4296 7345
          4230 7370

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Northern Litchfield

When
December 1, 4:00 PM EST to 6:00 PM EST
Where
Northern Litchfield forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
41.847, -73.221 (the zone’s center; the record gives no point)

Power lines were reported down on Route 341 in Kent due to strong and gusty winds and temporarily blocked the road.

High Wind, Southern Litchfield

When
December 1, 4:00 PM EST to 6:00 PM EST
Where
Southern Litchfield forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
41.847, -73.221 (the zone’s center; the record gives no point)

Power lines were reported down on Essex and Saxony Roads in New Milford due to strong and gusty winds. Power lines were also reported downed in Woodbury.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2010Every state in 2010This day in weather historyWarnings in Connecticut, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270969, 270970.